MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS STEM, SIZE 10, CAP COATED; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERS REVERS STEM, SIZE 10, CAP COATED; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number UNIVERS REVERS STEM, SIZE 10, CAP COATED
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a univers revers surgery the cup cannot be attached to the shaft.Due to this issue the surgeon had to change the surgical technique and used ar-9501-09cpc because there was no second ar-9501-10cpc inside the loaner set.The ar-9501-09cpc was cemented in.Update 29 nov 2018: the sales rep confirmed that initially it was planned to use a 10mm shaft for the univers revers surgery, but it should not be cemented.The channel for the 10mm shaft was already prepared, then it was noticed that the cup cannot be connected to the 10mm shaft.Because there was no second 10mm shaft in the set, an 11mm shaft was tried, but as it was too big, the 9mm shaft was used.But it was too small for the 10mm channel, the 9mm had to be cemented in.
 
Additional Manufacturer Narrative
The stem ar-9501-10cpc appears new with only one light dent near the threaded hole, no wear marks.Further examination of the thread shows damage on the first thread of the 155° hole.The cup ar-9502-39cpc also appears new, with minor marks on the top surface.The screw anodization is worn on the first 4 distal threads, and on a 1mm thick radial band between the thread and the screw head.The drive feature area is heavily scratched and dented.The first thread of the screw appears slightly damaged.Complaint confirmed.The most likely cause of why the cup was not able to be connected to the stem is that the screw was threaded in improperly, leading to damages to the first thread of the stem.

Brand Name
UNIVERS REVERS STEM, SIZE 10, CAP COATED
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8155392
Report Number1220246-2018-00796
Device Sequence Number16725592
Product Code KWS
UDI-Device Identifier00888867061057
UDI-Public00888867061057
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K130129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberUNIVERS REVERS STEM, SIZE 10, CAP COATED
Device Catalogue NumberAR-9501-10CPC
Device Lot Number170011613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/24/2018
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date01/15/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;